News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: pain in my abdomin


 greathead - Wed Apr 20, 2005 8:10 am

i keep getting pain in my abdomin around the stomach area under my rib cage. i also get pain in my sides and my back i thought it was trapped wind but i then started vomiting the pain lasts from 1 to 6 hours and seems to be getting worse.
 Dr. Safaa Mahmoud - Sat Jun 24, 2006 6:11 pm

User avatar Dear greathead,
The pain you described need to be more analyzed, together with complete physical examination and investigations the diagnosis can be made. Obviousely you need to call your doctor as it is getting worse,
according to your description,
If the pain is associated with any of the following,
nausea or vomiting (as in your case)
diarrhea, fever,
aches, chills,?
Then the diagnosis is more likely to be GASTROENTERITIS, or the stomach flu. In this case you need to do stool analysis and complete blood picture CBC. And check with your doctor for further investigations and the proper treatment. Make sure that you compensate the loss with enough fluid intake as much as anything can be maintained in your GI. otherwise you will feel so weak.
The other possible cause may be appendicitis, if you did not have your appendix removed. In this case the pain will move down to the lower right abdomen and mild fever will be also present. Again CBC and proper physical examination will confirm the diagnosis.

The third possibility is food poisoning and in this case the vomiting Can be associated with diarrhea.
Symptomatic treatment with antiemetic injectionsthat are sold over-counter will not help you treat the condition but temporarily releif the symptoms.

Symptomatic treatment with anti emetic injections that are sold over-counter will not help you treat the condition but temporarily relief the symptoms.
consult your doctor as soon as possible as long as the vomiting and pain are getting worse.
Good luck,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here